Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada Vs Epzicom plus Kaletra
Jun 26, 2006

Hi Doc, I just started meds as part of a clinical trial (www.clinicaltrials.gov). I need to take Epzicom & Truvada (one of which is a placebo) plus 6 pills of kaletra everyday (a total of 8 pills and again one pill is just a placebo) for two years. All free (labs, meds, med visits). I started last Tuesday and so far I haven't felt any side effects. How soon should I be able to see any side effects if any? Since I found out I had HIV last september I started eating healthy, cleanse my body regularly (with systemic enzymes and other blood purifier supplements), dont smoke or drink sodas, and only drink a lot juices (Sugar Cane Juice, oranage, cranberry, coconut water, etc) Could this be a reason I haven't felt any side effects yet? Thanks for your response

Response from Dr. Pierone

Hello and thanks for posting.

Side effects from medications come in one of two varieties: short-term and long-term. Nausea, vomiting, and diarrhea might be an example of a short-term side effect (which can certainly continue long-term if the responsible agent was not stopped). An example of antiretroviral associated long-term toxicity might be an increased risk of diabetes or cholesterol elevation.

Short-term side effects tend to occur immediately or within days of starting a new medication so in your case you are probably in good shape. With regard to longer term issues, you will need to pay attention to your overall health status as well as results of monitoring blood tests. Best of luck to you!



Previous
More on PML...
Next
if me or my girlfriend are hiv+

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement